Alert archive / Kansas / Frost Advisories in 2011
Frost Advisory 1, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at May 13, 2011, 4:27 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at May 14, 2011, 12:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2011, 4:27 PM MDT (22:27 UTC)
- In effect from
- May 14, 2011, 12:00 AM MDT
- Expired
- May 14, 2011, 5:36 AM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
982 WWUS73 KGLD 132227 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 427 PM MDT FRI MAY 13 2011 .AS HIGH PRESSURE BUILDS INTO THE REGION...LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP ACROSS THE ENTIRE TRI STATE AREA TONIGHT. LOWS ARE EXPECTED TO REACH THE LOWER TO MIDDLE 30S BY SATURDAY MORNING...COLDEST IN EASTERN COLORADO. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140630- /O.NEW.KGLD.FR.Y.0001.110514T0600Z-110514T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 427 PM MDT FRI MAY 13 2011 /527 PM CDT FRI MAY 13 2011/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 8 AM MDT /9 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 8 AM MDT /9 AM CDT/ SATURDAY. * TIMING/DURATION...TEMPERATURES WILL DROP INTO THE UPPER 30S AFTER MIDNIGHT...FALLING TO THE LOWER TO MIDDLE 30S BY SUNRISE SATURDAY MORNING. TEMPERATURES WILL QUICKLY WARM THEREAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
3 follow-up statements
644 WWUS73 KGLD 140347 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 947 PM MDT FRI MAY 13 2011 .AS HIGH PRESSURE BUILDS INTO THE REGION...LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP ACROSS THE ENTIRE TRI STATE AREA TONIGHT. LOWS ARE EXPECTED TO REACH THE LOWER TO MIDDLE 30S BY SATURDAY MORNING...COLDEST IN EASTERN COLORADO. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141400- /O.CON.KGLD.FR.Y.0001.110514T0600Z-110514T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 947 PM MDT FRI MAY 13 2011 /1047 PM CDT FRI MAY 13 2011/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ SATURDAY... * TIMING/DURATION...TEMPERATURES WILL DROP INTO THE UPPER 30S AFTER MIDNIGHT...FALLING TO THE LOWER TO MIDDLE 30S BY SUNRISE SATURDAY MORNING. TEMPERATURES WILL QUICKLY WARM THEREAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
160 WWUS73 KGLD 140956 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 356 AM MDT SAT MAY 14 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141400- /O.CON.KGLD.FR.Y.0001.000000T0000Z-110514T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 356 AM MDT SAT MAY 14 2011 /456 AM CDT SAT MAY 14 2011/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ THIS MORNING... * TIMING/DURATION...TEMPERATURES HAVE FALLEN INTO THE LOW TO MIDDLE 30S AT MANY LOCATIONS AND ARE EXPECTED TO REMAIN THERE UNTIL NEAR SUNRISE. TEMPERATURES WILL QUICKLY WARM THEREAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
411 WWUS73 KGLD 141136 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 536 AM MDT SAT MAY 14 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141245- /O.CAN.KGLD.FR.Y.0001.000000T0000Z-110514T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 536 AM MDT SAT MAY 14 2011 /636 AM CDT SAT MAY 14 2011/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FROST ADVISORY. TEMPERATURES THIS MORNING HAVE WARMED ABOVE FREEZING SO THE THREAT FOR FROST HAS ENDED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at May 13, 2:19 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 13, 2:19 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 219 PM MDT FRI MAY 13 2011 .DISCUSSION... 218 PM MDT FRI MAY 13 2011 UPPER FLOW WILL BE NORTHWEST TONIGHT THROUGH SUNDAY AHEAD OF A RIDGE IN THE ROCKIES. THE RIDGE WILL SHIFT EAST INTO THE PLAINS ON MONDAY. SURFACE HIGH PRESSURE WILL RESIDE OVER THE CENTRAL PLAINS THROUGH MONDAY. MAIN QUESTION FOR THIS FORECAST IS FROST POTENTIAL FOR TONIGHT. LIGHT NORTH WIND AND A CLEAR SKY WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S ACROSS A LARGE PORTION OF THE FA. DEWPOINTS WILL BE IN THE LOWER 30S. GUIDANCE TEMPERATURES IN EASTERN COLORADO ARE IN THE MID TO LOWER 30S. GUIDANCE TEMPERATURES FOR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA ARE IN THE MID 30S. BASED ON COLLABORATION WITH SURROUNDING OFFICES WILL NOT ISSUE A FROST ADVISORY FOR EASTERN COLORADO SINCE THAT AREA IS JUST BARELY PAST THE AVERAGE LAST FREEZE DATE. KANSAS AND SW NEBRASKA ZONES SHOULD HAVE ONLY PATCHY FROST DUE TO WARMER LOW TEMPERATURES. A DISTURBANCE WILL COME THROUGH NORTHWEST FLOW LATE SATURDAY NIGHT PROVIDING SOME FORCING ACROSS THE SOUTHWEST HALF OF THE FA. MOISTURE IS FAVORABLE FOR SOME SHOWERS BUT BY 12Z SOUNDINGS ARE COLD ENOUGH IN EASTERN COLORADO FOR SOME SNOW TO MIX IN. PLAN TO ADD THIS MIX FOR THE EASTERN COLORADO ZONES LATE SATURDAY NIGHT. TEMPERATURES WARM ENOUGH BY 15Z SUNDAY MORNING FOR A TRANSITION BACK TO LIGHT RAIN AS THE SHORTWAVE EXITS THE FAR SOUTHWEST PORTION OF THE FA. CONFIDENCE ON THIS FEATURE IS NOT GREAT SO WILL KEEP CHANCE/SLIGHT CHANCE POPS. OTHERWISE SUBSIDENCE WILL KEEP POPS NIL FOR TONIGHT AND SATURDAY AND FOR SUNDAY THROUGH MONDAY NIGHT. MIN TEMPERATURES SATURDAY NIGHT WILL FALL DOWN INTO THE 30S AGAIN BUT CLOUDS OVER THE SOUTHWEST HALF OF THE FA SHOULD KEEP TEMPERATURES FROM GETTING AS COLD AS TONIGHT. FROST MAY NEED TO BE ADDED FOR THE NORTHEAST FA SATURDAY NIGHT. MIN TEMPERATURES MODERATE SOME SUNDAY NIGHT WITH READINGS IN THE UPPER 30S. LOWER 40S ARE FORECAST FOR MONDAY NIGHT. 850 TEMPERATURES INDICATE COOLING THROUGH SUNDAY AND THEN WARMING ON MONDAY. HIGH TEMPERATURES SATURDAY WILL BE IN THE UPPER 50S AND ONLY THE MID 50S SUNDAY. HIGH TEMPERATURES MONDAY WILL REBOUND TO THE UPPER 60S. IN THE EXTENDED...THE GFS BRINGS AN UPPER LOW INTO THE ROCKIES AND PLAINS FROM TUESDAY THROUGH FRIDAY. THIS SLOW MOVING SYSTEM WILL PROVIDE PLENTY OF FORCING AND MOISTURE FOR PRECIPITATION ACROSS THE FA. PLAN TO INCREASE POPS TO CHANCE FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. INSTABILITY DROPS BEHIND THE FRONT ON THURSDAY SO THAT THE DOMINANT TYPE SHOULD BE SHOWERS WITH SOME ISOLATED THUNDERSTORMS ACROSS THE SOUTHEAST ZONES WHERE INSTABILITY WILL REMAIN. A CHANCE FOR LIGHT RAIN WILL EXIST FROM THURSDAY NIGHT THROUGH FRIDAY AS THE SYSTEM SLOWLY SHIFTS INTO EASTERN KANSAS. 850 TEMPERATURES INDICATE THAT MAX TEMPERATURES WILL REACH THE UPPER 60S TUESDAY AND THEN COOL TO THE UPPER 50S/LOW 60S THURSDAY AND THEN WARM TO THE MID 60S FRIDAY. MIN TEMPERATURES WILL BE IN THE MID 40S. FS && .AVIATION... 1155 AM MDT FRI MAY 13 2011 FOR THE 18Z TAFS...CLOUD DECK ASSOCIATED WITH THE DEPARTING UPPER LEVEL SYSTEM IS BEGINNING TO ERODE AT BOTH TERMINALS. KGLD CIGS HAVE BEEN BOUNCING BETWEEN VFR AND MVFR ALL MORNING...AND EXPECT THAT THIS MIGHT CONTINUE FOR THE NEXT FEW HOURS. KMCK HAS ALSO BEEN BOUNCING BETWEEN VFR AND MVFR...BUT ARE ALSO BEGINNING TO ERODE CLOUD DECK...SO HAVE KEPT TEMPO FOR BRIEF PERIODS OF MVFR CIGS THROUGH 21Z AT BOTH TERMINALS. AFTER 21Z...EXPECT VFR WITH SOME SCATTERED CUMULUS ACROSS BOTH KGLD AND KMCK. NORTHERLY WINDS WILL CONTINUE TO REMAIN GUSTY THROUGH LATE AFTERNOON AND EARLY EVENING...BECOMING LIGHT OVERNIGHT. PMM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, May 13, 10:37 AM MDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1037 AM MDT FRI MAY 13 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141315- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1037 AM MDT FRI MAY 13 2011 /1137 AM CDT FRI MAY 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY AND AGAIN ON THURSDAY. THESE STORMS WILL CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 6:05 PM MDT | Wind Advisory | GLD | Cheyenne, Kit Carson, Yuma | 6 hr |
Nearby
Frost Advisories in Kansas, 2011Frost Advisories in Colorado, 2011Frost Advisories in Nebraska, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.